# SDR 2000ZZZX456

- Difficulty date: February 3, 2000
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N565AA
- Make and model: Doug DC-9-83
- Aircraft serial: 49347
- System (JASC): 2701 · Control Column Section
- Part: Switch
- Part number: 3065300
- Condition: Broken
- Location: Control Column
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AIRCRAFT DEPARTED PHOENIX SKY HARBOR INT'L AIRPORT AND RETURNED WHEN CREW ENCOUNTERED A STABILIZER TRIM MALFUNCTION.  THE FLIGHT CREW REPORTED INTERMITTENT OPERATION AND THEN A LOSS OF BOTH THE PRIMARY AND ALTERNATE SYSTEMS.  TROUBLESHOOTING DETERMINED THE TRIM SWITCH IN THE FIRST OFFICER'S CONTROL COLUMN FOR THE TRIM MOTOR SIDE HAD FAILED INTERNALLY CAUSING UNCOMMANDED INTERMITTENT OPERATION OF THE PRIMARY TRIM MOTOR CAUSING IT TO OVERHEAT AND TRIP THROUGH THE INTERNAL THERMAL PROTECTIVE DEVICE.  THE SWITCH WAS REPLACED AND THE TRIM SYSTEM FUNCTIONED NORMALLY.  (X)
